Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


indomethacin
Aug 22, 2004

Thank you for the great site. I have an HIV + client that has a swollen wrist. There is no apparant cause for the swelling according to his doctor, and they are treating him with Indomethacin. This treatment is not working over the past six months. Could this swelling be related to his HAART regime? Could it be a side effect of one of his meds? I would really like to be able to suggest some cause to his doctor so he could at least have a place to start some kind of investigation. Thank you in advance. Ken

Response from Dr. Conway

Thank you for your kind comment about the site. Bone and joint problems can be associated with HIV itself, although they most commonly have no relationship to it, especially if a single joint is involved. Joint problems are sometimes seen when HAART is initiated, but usually more diffusely and not lasting this long. More chronically, there can be bony problems associated with HIV and its treatment, but it usually affects large bones (such as the hips).

For your patient, the first thing to do would be to figure out if it is the bone or joint that is the problem, and then do appropriate blood tests (such as those for arthritis, for instance) to try to make a specific diagnosis. This is where I would start.



Previous
High Load; Sustiva OK?
Next
How many ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement